Delayed onset and prolonged interictal delirium following electroconvulsive therapy

Arun G. Selvaraj, Samir Kumar Praharaj

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Electroconvulsive therapy is safe and effective in the treatment of depression in older individuals. Minor cognitive side effects of electroconvulsive therapy include acute postictal confusion and reversible short-term memory deficits. However, interictal delirium is uncommon in absence of risk factors. Herein, we report the case a depressed male patient without any known risk factors who developed interictal delirium 2days after his sixth electroconvulsive therapy session. Interictal delirium improved with treatment within 1week.

Original languageEnglish
Pages (from-to)211-213
Number of pages3
JournalPsychogeriatrics
Volume12
Issue number3
DOIs
Publication statusPublished - 01-09-2012

All Science Journal Classification (ASJC) codes

  • Gerontology
  • Geriatrics and Gerontology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Delayed onset and prolonged interictal delirium following electroconvulsive therapy'. Together they form a unique fingerprint.

  • Cite this